Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 19, 2021, 5:15 AM CDT for Sumter County, Alabama. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 5:15 AM CDT (10:15 UTC)
- Expired
- Jul 19, 2021, 6:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Birmingham, AL
County Sumter County, AL
The radar
The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
994 WWUS84 KBMX 191015 SPSBMX Special Weather Statement National Weather Service Birmingham AL 515 AM CDT Mon Jul 19 2021 ALZ030-191115- Sumter AL- 515 AM CDT Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER COUNTY UNTIL 615 AM CDT... At 514 AM CDT, Doppler radar was tracking a strong thunderstorm near Lauderdale, moving southeast at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... York, Cuba, Kinterbish, Old Mallard Airport, I 20 Welcome Center At Cuba and Ward. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3254 8839 3248 8816 3231 8826 3231 8842 TIME...MOT...LOC 1014Z 296DEG 9KT 3248 8850 $$ 05
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 4:01 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 19, 4:01 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 401 AM CDT Mon Jul 19 2021 .SHORT TERM... /Updated at 0401 AM CDT Mon Jul 19 2021/ Today through Tuesday. Currently, we have a band of moderate to heavy showers on moving across the west counties and light rain in the northeast on radar. An upper low is present this AM centered over NY with a large associated trough over the E half of Conus. This low is expected to move to the NE over the short term and open up/weaken. At the same time, the SRN part of the upper trough gets cut off creating a low over the SE US tonight into early Tuesday. At the surface, any remnants of ridging are gone as a somewhat stationary front sags SWD into N AL with ridging building over the Central Plains and OH Valley behind it. This will keep us in a very wet pattern with cloudy skies, above normal pops, and resulting below normal high temperatures. Look for waves of showers and at times some thunder to continue through Tuesday. Although the activity should keep moving through the flow and we should get breaks in between, there could be heavy rain at times with some localized flooding in poor drainage areas. Will mention a low confidence for flooding in the HWO. However, will forgo a flash flood watch at this time. 08 .LONG TERM... /Updated at 0401 AM CDT Mon Jul 19 2021/ Wednesday through Sunday. A broad deep-layer trough over Mississippi will become detached from the jet stream on Wednesday and move slowly westward toward Texas. Southwesterly flow and the close proximity of the trough should be favorable for widespread showers and storms to continue through Wednesday. As the trough retrogrades, height rises will occur over the Gulf States on Thursday. This should signal the end of a long stretch of unusually high rain chances. Synoptic support for convection will not be as pronounced late in the week and into the weekend, but weak disturbances within mid-level westerlies and with PWAT values near and above 2 inches, should be supportive of rain chances of 40-60 percent. 87/Grantham && .AVIATION... 06Z TAF Discussion. We currently have some light showers on the radar in the NW half of C AL at this hour. Off and on light showers will continue to be possible during the remainder of the overnight hours. Activity will become more widespread during the morning hours into midday. MVFR and some IFR cigs will be possible during the overnight hours with ample low level moisture. Many sites should go to VFR during the afternoon, but stronger TSRA could experience some lower cigs. MVFR returns after sunset. Convection is expected to continue into the evening hours on Monday with troughing situated across the Deep South. 08 && .FIRE WEATHER... Numerous showers and storms are expected the next several days, mainly during the afternoon and early evening hours. Localized fog and/or low clouds will be possible each morning around sunrise. The humid airmass will result in high relative humidity values each day, with generally light and southwesterly winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 80 69 82 68 87 / 90 80 90 50 70 Anniston 80 71 82 70 86 / 90 80 90 50 80 Birmingham 81 70 83 70 87 / 90 80 90 50 80 Tuscaloosa 83 71 83 70 86 / 90 80 90 40 70 Calera 81 71 81 70 85 / 90 80 90 50 80 Auburn 80 70 81 70 85 / 90 80 80 50 80 Montgomery 84 71 86 72 90 / 90 80 70 50 80 Troy 85 71 84 71 88 / 90 80 70 50 80 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 19, 4:42 AM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 442 AM CDT Mon Jul 19 2021 ALZ011>015-017>050-201245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 442 AM CDT Mon Jul 19 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Periods of heavy rain at times may occur through tonight across portions of Central Alabama. This could cause isolated areas of flooding and ponding of water in low lying areas. Use caution and allow extra time for travel. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through tonight. 08
In the hours before
Special weather statement, Jul 19, 5:15 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Birmingham AL 515 AM CDT Mon Jul 19 2021 ALZ030-191115- Sumter AL- 515 AM CDT Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER COUNTY UNTIL 615 AM CDT... At 514 AM CDT, Doppler radar was tracking a strong thunderstorm near Lauderdale, moving southeast at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... York, Cuba, Kinterbish, Old Mallard Airport, I 20 Welcome Center At Cuba and Ward. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3254 8839 3248 8816 3231 8826 3231 8842 TIME...MOT...LOC 1014Z 296DEG 9KT 3248 8850 05
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:25 PM CDT | Areal Flood Advisory | BMX | Talladega | 2 hr |
| Jul 18, 7:30 PM CDT | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Jul 18, 9:00 PM CDT | Areal Flood Advisory | BMX | Etowah | 3 hr |
| Jul 19, 6:00 AM CDT | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby | 3 hr |
| Jul 19, 1:58 PM CDT | Areal Flood Advisory | BMX | Blount | 107 min |
| Jul 19, 4:55 PM CDT | Flash Flood Warning | BMX | Jefferson | 4 hr |
| Jul 19, 5:56 PM CDT | Areal Flood Advisory | BMX | St. Clair, Shelby, Talladega | 2 hr |
| Jul 19, 6:27 PM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.